Alert archive / Puerto Rico / Flash Flood Warnings in 2011
Flash Flood Warning 100, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 21, 2011, 11:26 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 11:26 PM CDT (04:26 UTC)
- Expired
- Aug 22, 2011, 9:30 AM CDT
- In force
- 10 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
971
WGCA52 TJSJ 220426
FFWSJU
PRC045-105-135-137-220730-
/O.NEW.TJSJ.FF.W.0100.110822T0426Z-110822T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1226 AM AST MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
COMERIO
NARANJITO
TOA ALTA
TOA BAJA
* UNTIL 330 AM AST
* AT 1218 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN ACROSS THESE MUNICIPALITIES. ALSO U.S.G.S RIVER SENSOR
INDICATED RIO DE LA PLATA AT COMERIO WAS OUT OF ITS BANKS AND
CONTINUING RISING.
FOR THE RIO DE LA PLATA AT COMERIO - COMP4
FLOOD STAGE - 11 FEET.
AT 1218 AM AST...THE USGS SENSOR INDICATED THE RIVER HAD
RISEN TO...11.48 FEET.
MODERATE FLOODING IS FORECAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MUDSLIDES CAN BE
POSSIBLE IN STEEP TERRAIN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1848 6624 1847 6619 1823 6623 1822 6626
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN3 follow-up statements
652
WGCA52 TJSJ 220731
FFWSJU
PRC045-105-135-137-221130-
/O.EXT.TJSJ.FF.W.0100.000000T0000Z-110822T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
331 AM AST MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
COMERIO
NARANJITO
TOA ALTA
TOA BAJA
* UNTIL 730 AM AST
* AT 318 AM AST...RAINFALL WILL CONTINUE ACROSS THESE MUNICIPALITIES
DURING THE NEXT 4 HOURS. ALSO U.S.G.S RIVER SENSOR INDICATED RIO DE
LA PLATA AT COMERIO WAS OUT OF ITS BANKS AND CONTINUING RISING.
FOR THE RIO DE LA PLATA AT COMERIO - COMP4
FLOOD STAGE - 11 FEET.
AT 318 AM AST...THE USGS SENSOR INDICATED THE RIVER CONTINUES
OVER FLOOD STAGE AT 11.51 FEET.
MODERATE FLOODING IS FORECAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1848 6624 1847 6619 1823 6623 1822 6626
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN076
WGCA52 TJSJ 221124
FFWSJU
PRC045-105-135-137-221430-
/O.EXT.TJSJ.FF.W.0100.000000T0000Z-110822T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
724 AM AST MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
COMERIO
NARANJITO
TOA ALTA
TOA BAJA
* UNTIL 1030 AM AST
* AT 647 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FOR ADDITIONAL RAINFALL OVER THE WARNED AREA. IN ADDITION...USGS
RIVER SENSORS INDICATE THAT THE RIO DE LA PLATA FROM COMERIO
DOWNSTREAM TO TOA BAJA IS OUT OF ITS BANKS AND CONTINUES TO RISE.
FOR THE RIO DE LA PLATA FROM COMERIO TO TOA ALTA
FLOOD STAGE COMERIO - 11 FEET. FLOOD STAGE TOA ALTA - 16 FEET.
AT 647 AM AST...THE USGS SENSORS INDICATED THE RIVERS HAD RISEN
TO...16.18 FEET IN COMERIO AND 17.44 IN TOA ALTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 1848 6624 1847 6619 1823 6623 1822 6626
$$
JJA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN241
WGCA72 TJSJ 221427
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1027 AM AST MON AUG 22 2011
PRC045-105-135-137-221436-
/O.EXP.TJSJ.FF.W.0100.000000T0000Z-110822T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COMERIO PR-NARANJITO PR-TOA ALTA PR-TOA BAJA PR-
1027 AM AST MON AUG 22 2011
...THE FLASH FLOOD WARNING WILL BE REPLACED BY A FLOOD WARNING FOR
THE ENTIRE LENGTH OF THE RIO DE LA PLATA FOR TOA BAJA...TOA
ALTA...NARANJITO AND COMERIO MUNICIPALITIES...
ADDITIONAL RAINFALL IS EXPECTED DURING THE NEXT FEW HOURS.
$$
AAS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 9:27 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 21, 9:27 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1027 PM AST SUN AUG 21 2011
.SYNOPSIS...TS IRENE CONTINUES TO STRENGTHEN THIS EVENING AND
EXPECTED TO MAKE LANDFALL IN SOUTHEAST PR OVERNIGHT.
&&
.DISCUSSION...IRENE CONTINUES TO INTENSIFY THIS EVENING AS SEEN ON
BASED VELOCITY DATA WITH 60 KT AT 6FT NEAR VIEQUES. CLOUD SHIELD
CONTINUES TO EXPAND THIS EVENING WITH A NICE CDO PATTERN. THIS ALL
SUGGESTS A WELL DEVELOPED AND INTENSIFYING CYCLONE. MOVEMENT HAS
SLOWED DOWN SIGNIFICANTLY PER REF ANIMATION BUT MORE RECENT RADAR
IMAGERY INDICATES THAT IRENE HAS RESUMED ITS MOTION. IMPACTS
REMAIN THE SAME WITH STRONG DAMAGING WINDS AND FLASH FLOODS.
&&
.AVIATION...TS CONDITIONS EXPECTED THROUGH MON MORNING.
&&
.MARINE...TS CONDITIONS WITH SEAS UP TO 14 FEET OBSERVED IN SOME BUOYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 80 86 79 88 / 80 70 50 30
STT 80 88 80 87 / 90 70 50 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HURRICANE WARNING FOR CENTRAL INTERIOR-CULEBRA-EASTERN INTERIOR-
MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-
PONCE AND VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-
SOUTHWEST-VIEQUES-WESTERN INTERIOR.
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
HURRICANE WATCH FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
ISLANDS.
TROPICAL STORM WARNING FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
ISLANDS.
&&
64/64The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:54 PM CDT | Flash Flood Warning | JSJ | 12 hr | |
| Aug 21, 10:31 PM CDT | Flash Flood Warning | JSJ | 9 hr | |
| Aug 22, 5:56 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Aug 22, 6:26 AM CDT | Small Craft Advisory | JSJ | 13 hr | |
| Aug 22, 6:54 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Aug 22, 7:30 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Aug 22, 8:44 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Aug 22, 9:29 AM CDT | Areal Flood Warning | JSJ | 21 hr | |
| Aug 22, 10:14 AM CDT | Areal Flood Warning | JSJ | 58 hr | |
| Aug 22, 10:28 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Aug 22, 12:20 PM CDT | Areal Flood Warning | JSJ | 13 hr | |
| Aug 22, 12:52 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 22, 2:33 PM CDT | Areal Flood Warning | JSJ | 9 hr | |
| Aug 22, 3:51 PM CDT | Areal Flood Warning | JSJ | 9 hr | |
| Aug 22, 4:06 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 22, 5:17 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 22, 5:35 PM CDT | Areal Flood Advisory | JSJ | 7 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.